Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Experiencing menopause. Started bleeding with severe cramps and mood swings. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
h,i im 48 yrs old and have been experiencing menopause,awful mood swings,ive had mirena coil for 3 ,yrs,suddenly started bleeding alot and cramps and hot flushes,shd be getting coil out in new year,but mood swings and temper are really bad. thankyou
Posted Mon, 21 Jan 2013 in Menstruation and Miscarriage
Answered by Dr. Srikanth Reddy 2 hours later
Thanks for posting a query in the health care magic.
Mood swings and hot flushes are one of the most common problems during menopause. These problems are generally self remitting and will reduce with time. However if you are having distress, you should seek some treatment. Oestrogen replacement pills and pessaries can help you during this period and if symptoms of mood swing stay then in that case you should consider taking Prozac (Fluoxetine). You can contact your local GP so that you can get this prescriptions through the NHS.
Meanwhile exercise, good diet and keeping oneself busy with some creative work is important and will surely help you.
Cognitive behavioural therapy will also benefit you. Contact your local psychiatrist/GP for this purpose.
Hope I am able to solve your concerns.
I would be happy to help you further if you have any further queries.
If not, then in that case you may close the discussion and rate the answer accordingly.
Wish you good health!
Above answer was peer-reviewed by
Follow-up: Experiencing menopause. Started bleeding with severe cramps and mood swings. Concerned 18 hours later
thankyou,i am taking norethisterone,my bleeding has stopped,i am seeing my doc on the 3rd for an examination,to see whats going on with coil,the hot flushes as anxiety,my doc suggested hrt last time,but wanted to stop bleeding first,i also aim to give up alcohol this year as i drink double the units i should in a week, i dont think this is helping me either,can yu suggest some advice on giving up. thankyou
Answered by Dr. Srikanth Reddy 1 hour later
I would surely help you in trying to give up the alcohol.
Taking of excess of alcohol could be a sign of masked depression. As we had discussed earlier I would recommend that you should consult a psychiatrist who can evaluate for the presence of depression. Especially when you have plenty of mood swings, Fluoxetine (Prozac) can take care of your mood swings as well as depressive symptoms. Naltrexone is a good drug to reduce the alcohol intake. It blocks the pleasure associated with taking alcohol and gradually the craving for alcohol reduces. It is available in the dose of 25 mg and is quite effective. Along with naltrexone, you can also take baclofen which will reduce your craving for alcohol. Since these are prescription drugs, I would request you to see a physician for the same. You should also look for other ways of entertainment and also engage yourself with sober groups. Immediate stoppage of alcohol may produce mild withdrawal symptoms such as tremors and heavy headedness and sleep disturbances occasionally. These symptoms generally reduce in severity gradually. If these symptoms are distressing, you should contact your physician or psychiatrist.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer.
Wish you a good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor